Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 94, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 23, 2015, 3:16 PM EDT for Anson County, Montgomery County, Richmond County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 3:16 PM EDT (19:16 UTC)
- Expired
- Jun 23, 2015, 4:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Anson County, NC, Montgomery County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 136 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
012
WUUS52 KRAH 231916
SVRRAH
NCC007-123-153-232000-
/O.NEW.KRAH.SV.W.0094.150623T1916Z-150623T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
EAST CENTRAL ANSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 400 PM EDT
* AT 315 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED 8 MILES EAST OF ANSONVILLE...OR 11 MILES NORTHEAST OF
WADESBORO...AND MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT GILEAD...ELLERBE...CANDOR...NORMAN...COVINGTON...PEKIN...
BLEWETT FALLS LAKE AND SANDHILLS GAME LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3520 8006 3530 7971 3528 7971 3525 7970
3525 7969 3501 7961 3506 8004 3508 8006
3517 8005
TIME...MOT...LOC 1915Z 262DEG 5KT 3511 7996
$$
VINCENT4 follow-up statements
450
WWUS52 KRAH 231931
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT TUE JUN 23 2015
NCC007-123-153-232000-
/O.CON.KRAH.SV.W.0094.000000T0000Z-150623T2000Z/
MONTGOMERY NC-RICHMOND NC-ANSON NC-
331 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN MONTGOMERY...NORTHWESTERN RICHMOND AND EAST CENTRAL
ANSON COUNTIES...
AT 330 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 65 MPH. THIS
STORM WAS LOCATED 12 MILES EAST OF ANSONVILLE...OR 14 MILES SOUTH OF
TROY...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNT GILEAD...ELLERBE...CANDOR...NORMAN...COVINGTON...PEKIN...
BLEWETT FALLS LAKE AND SANDHILLS GAME LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3520 8004 3530 7971 3528 7971 3525 7970
3525 7969 3501 7961 3505 7999 3508 8001
3514 8003
TIME...MOT...LOC 1930Z 250DEG 12KT 3515 7989
$$
VINCENT728
WWUS52 KRAH 231944
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT TUE JUN 23 2015
NCC007-123-153-232000-
/O.CON.KRAH.SV.W.0094.000000T0000Z-150623T2000Z/
MONTGOMERY NC-RICHMOND NC-ANSON NC-
344 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN MONTGOMERY...NORTHWESTERN RICHMOND AND EAST CENTRAL
ANSON COUNTIES...
AT 344 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED 13 MILES EAST OF ANSONVILLE...OR 14 MILES NORTHWEST OF
ROCKINGHAM...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNT GILEAD...ELLERBE...CANDOR...NORMAN...COVINGTON...PEKIN...
BLEWETT FALLS LAKE AND SANDHILLS GAME LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3521 7999 3530 7971 3528 7971 3525 7970
3525 7969 3501 7961 3505 7999
TIME...MOT...LOC 1944Z 267DEG 7KT 3513 7988
$$
VINCENT341
WWUS52 KRAH 231953
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT TUE JUN 23 2015
NCC007-123-153-232000-
/O.CON.KRAH.SV.W.0094.000000T0000Z-150623T2000Z/
MONTGOMERY NC-RICHMOND NC-ANSON NC-
353 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN MONTGOMERY...NORTHWESTERN RICHMOND AND EAST CENTRAL
ANSON COUNTIES...
AT 352 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH.
THIS STORM WAS LOCATED 14 MILES NORTH OF ROCKINGHAM...MOVING EAST AT
5 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLERBE...NORMAN...COVINGTON...BLEWETT FALLS LAKE AND SANDHILLS GAME
LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS ARE RESPONSIBLE FOR NUMEROUS INJURIES...
DEATHS...AND A SIGNIFICANT AMOUNT OF PROPERTY DAMAGE EACH YEAR...
TYPICALLY IN ASSOCIATION WITH FALLING TREES OR TREE BRANCHES. IF
OUTSIDE...SEEK SHELTER IMMEDIATELY. MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3519 7995 3520 7985 3521 7976 3521 7972
3520 7968 3501 7961 3505 7998
TIME...MOT...LOC 1952Z 265DEG 6KT 3514 7984
$$
VINCENT014
WWUS52 KRAH 232000
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT TUE JUN 23 2015
NCC007-123-153-232010-
/O.EXP.KRAH.SV.W.0094.000000T0000Z-150623T2000Z/
MONTGOMERY NC-RICHMOND NC-ANSON NC-
400 PM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY...
NORTHWESTERN RICHMOND AND EAST CENTRAL ANSON COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND SEVERE WEATHER
IS NO LONGER EXPECTED. THEREFORE...THE WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3519 7995 3520 7985 3521 7976 3521 7972
3520 7968 3501 7961 3505 7998
TIME...MOT...LOC 1958Z 262DEG 5KT 3514 7984
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:15 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 23, 3:15 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT TUE JUN 23 2015
.SYNOPSIS...HIGH PRESSURE ALOFT WILL CAUSE HOT CONDITIONS TO PERSIST
ACROSS CENTRAL NC FOR THE NEXT SEVERAL DAYS BEFORE A DEEPENING UPPER
LEVEL TROUGH WILL BRING COOLER AND WETTER CONDITIONS FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM TUESDAY...
CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT DRAPED ACROSS THE OHIO
VALLEY AND A SURFACE TROUGH ENTERING THE NW PIEDMONT WHICH IS
STARTING TO FIRE SOME SHOWERS OFF AS OF LAST HOUR. OTHERWISE HIGH
PRESSURE OVER THE AREA HAS KEPT CONDITIONS HOT AND HUMID WITH HEAT
ADVISORY ISSUED FROM HIGHWAY 1 EASTWARD. FOR RIGHT NOW THE
VERIFICATION FOR THIS ADVISORY LOOKS GOOD WITH MOST SITES IN THE
ADVISORY SEEING MULTIPLE HOURS OF 105-109 DEGREE HEAT INDICES WITH
SOME JUST TOUCHING THE 110 DEGREE MARK. OUTSIDE OF THE
ADVISORY...CONDITIONS HAVE LARGELY REMAINED BELOW ADVISORY CRITERIA
WITH RDU AND SOUTHERN PINES JUST TOUCHING IT BUT YET TO BE
DETERMINED IF IT WILL REMAIN THERE FOR THE NEXT SEVERAL HOURS AS
SHORT TERM MODELS SHOW A REDUCTION IN HUMIDITY POSSIBLE IN THE VERY
NEAR TERM. ADVISORY WILL REMAIN OUT UNTIL 7 PM WITH NO FURTHER
CHANGES ANTICIPATED.
AS FAR AS CONVECTION IS CONCERNED IN THE NW PIEDMONT THIS AFTERNOON
THE FOCUS WILL BE ON THE PIEDMONT TROUGH WITH LOW LEVEL LAPSE RATES
EXTREMELY FAVORABLE FOR DEVELOPMENT GIVEN THE HIGH TEMPERATURES BUT
MID-LEVEL LAPSE RATES ONLY 5.5-6 DEG/KM AT THIS TIME. DESPITE
THAT...SOME MID LEVEL DRY AIR HAS BROUGHT DCAPE VALUES UP TO AROUND
1200 J/KG AND SO SOME STRONGER WIND GUSTS ARE NOT OUT OF THE
QUESTION IN THESE CELLS. WHILE NOT ANTICIPATING SEVERE
WEATHER...SOME 30-40 MPH GUSTS ARE POSSIBLE. SHEAR VALUES OVER THE
AREA ARE NON-EXISTENT HOWEVER AND NOT VERY FAVORABLE FOR SUSTAINED
ACTIVITY.
A BETTER CHANCE FOR CONVECTION ACROSS THE NW PIEDMONT AND PERHAPS
INTO THE TRIANGLE AREA WILL BE WITH THE SURFACE COLD FRONT MOVING
DOWN FROM THE NW AFTER 00Z. MODELS ARE PICKING UP ON A LINE OF
CONVECTION THAT COULD PERSIST ACROSS THE I-40 CORRIDOR WEST OF
RALEIGH UNTIL ABOUT 7Z OR SO BEFORE DYING OUT. THE RAP MODEL AND TO
A LESSER EXTENT THE NAM ARE ALSO PICKING UP ON AN UPPER LEVEL VORT
MAX TRAVELING SOUTHWESTWARD ALONG THE FRONT AND BEING A CATALYST FOR
SOME STRONGER CONVECTION. THIS QUICKLY MOVES THROUGH AND DIMINISHES
AFTER 6Z AND THE FRONT WILL BEGIN TO STALL OUT OVER THE
AREA...PROBABLY NOT MAKING IT AS FAR SOUTH AS FAYETTEVILLE. WHILE
WIDESPREAD CONVECTION IS AGAIN NOT ANTICIPATED...CONDITIONS ARE
POTENTIALLY FAVORABLE FOR A SEVERE STORM OR TWO WHICH CORRELATES
WELL WITH THE MARGINAL RISK ISSUED BY THE STORM PREDICTION CENTER
FOR OUR AREA WITH A 5% CHANCE OF DAMAGING WINDS THE ONLY THREAT TO
THE AREA. LOWS GENERALLY IN THE MID TO UPPER 70S NW TO SE OVERNIGHT.
&&
.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 300 PM TUESDAY...
WITH THE STALLED OUT FRONT ACROSS THE AREA THERE WONT BE TOO MUCH
MODIFICATION IN THE AIRMASS AS FAR AS TEMPERATURES ARE CONCERNED SO
IT WILL STILL BE HOT BUT NOT QUITE AS BAD AS THE LAST FEW DAYS WITH
HIGHS EXPECTED TO TOP OUT IN THE MID TO UPPER 90S WITH HIGHEST TEMPS
IN THE SOUTHWEST. THIS COUPLED WITH SLIGHTLY LOWER
DEWPOINTS...ESPECIALLY ACROSS THE NORTH...WILL LEAD TO APPARENT
TEMPS TOPPING OUT IN THE UPPER 90S ACROSS THE NORTH AND LOWER 100S
IN THE SOUTH. THEREFORE NO HEAT ADVISORY IS ANTICIPATED FOR ANYWHERE
IN THE CWA ON WEDNESDAY AND THIS WILL SIGNIFY THE VERY BEGINNING OF
WHAT WILL BE A CHANGE IN PATTERN THAT SHOULD BRING COOLER AND WETTER
CONDITIONS INTO THE AREA BY THE WEEKEND. DIURNAL CONVECTION WILL BE
SUPPRESSED ACROSS THE EXTREME SOUTH OR MAYBE SOUTHEAST OF THE CWA
WITH THE EXACT BOUNDARY DETERMINED BY THE SOUTHWARD PROGRESSION OF
THE FRONT BUT IN GENERAL EXPECT SOME CLOUD COVER BUT A FAIRLY DRY
DAY. LOWS WEDNESDAY NIGHT IN THE LOWER 70S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 315 PM TUESDAY...
THE UPPER LEVEL PATTERN WILL SHIFT FROM THAT OF HIGH PRESSURE OVER
THE SE U.S. AND ZONAL FLOW TO THE NORTH...TO MORE OF A TROUGH OVER
THE EASTERN U.S. AND HIGH PRESSURE OVER THE WEST. INITIALLY...THE
TROUGH WILL BE ORIENTED ALMOST WEST TO EAST THURSDAY NIGHT AND
FRIDAY. WITH THE RIDGE LINGERING...THURSDAY AND FRIDAY SHOULD BE THE
LAST OF THE HOT DAYS...HIGHS IN THE MID 90S AND LOWS IN THE LOW TO
MID 70S. THE UPPER LEVEL TROUGH WILL BECOME MORE SW-NE ORIENTED OVER
THE WEEKEND. MEANWHILE AT THE SURFACE...GENERAL LOW PRESSURE WITH
CONTINUED WARM SW FLOW WILL PERSIST INTO THE WEEKEND BEFORE A
BACKDOOR COLD FRONT PUSHES SOUTHWARD INTO CENTRAL NC. CONVECTIVE
CHANCES AND PRECIP AMOUNTS WILL INCREASE THROUGH THE WEEKEND...
PEAKING SOMEWHERE BETWEEN FRIDAY NIGHT AND SATURDAY NIGHT...AS THE
FRONT APPROACHES AND MOVES THROUGH THE AREA...DECREASING THEREAFTER.
CONFIDENCE IS GRADUALLY INCREASING WITH RESPECT TO CONVECTIVE
CHANCES/TIMING/COVERAGE...HOWEVER IT IS STILL NOT TERRIBLY HIGH.
BEHIND THE FRONT...GENERAL RIDGING AND NE FLOW WILL TAKE OVER...
RESULTING IN TEMPERATURES SIGNIFICANTLY LOWER THAN THEY HAVE BEEN...
WITH HIGHS LIKELY BELOW 90 DEGREES FOR THE FIRST TIME IN NEARLY 2
WEEKS. TEMPERATURES SHOULD BOTTOM OUT ON SUNDAY...HIGHS IN THE LOW
TO MID 80S AND LOWS IN THE LOW TO MID 60S...REBOUNDING BACK INTO THE
MID TO UPPER 80S FOR HIGHS ON TUESDAY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 200 PM TUESDAY...
24 HOUR TAF PERIOD: FAIRLY GOOD CHANCE OF VFR CONDITIONS THROUGH THE
TAF PERIOD IN THE EAST BUT SOME QUESTIONS REMAIN IN THE TRIAD AND
POSSIBLY KRDU AS HIGH RESOLUTION MODELS ARE DEPICTING SHOWER AND
THUNDERSTORM ACTIVITY BETWEEN 00Z AND 06Z. DURING THIS TIME SOME
VISIBILITY RESTRICTIONS DUE TO HEAVY RAIN COULD BE POSSIBLE AS WELL
AS SOME LOWER CEILINGS BUT MOSTLY MVFR.
OTHERWISE SOME GUSTY WINDS OF 15-20 KTS COULD BE POSSIBLE AT ALL
SITES THIS AFTERNOON WITH MOSTLY CLEAR SKIES. AFTER OVERNIGHT
CONVECTION CONCLUDES...EXPECT VFR CONDITIONS THROUGH THE END OF THE
TAF PERIOD WITH SCATTERED CLOUDS AND WINDS TAKING ON A MORE WESTERLY
COMPONENT.
LONG TERM: A DEEPENING UPPER LEVEL TROUGH AND ACCOMPANYING SURFACE
LOW PRESSURE WAVES WILL INCREASE CHANCES FOR CONVECTION AND THUS SUB-
VFR CONDITIONS. ADVERSE CONDITIONS HIGHLY LIKELY FOR THE WEEKEND.
&&
.CLIMATE...
REC
DAY MAX YR
RDU RECORDS
06/23 100 1986
06/24 99 2010
06/25 100 1952
GSO RECORDS
06/23 102 1914
06/24 103 1914
06/25 101 1914
FAY RECORDS
06/23 102 1981
06/24 102 1914
06/25 102 1914
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 7 PM
EDT THIS EVENING FOR NCZ011-027-028-042-043-077-078-085-086-088-089.
&&
SYNOPSIS...ELLIS
NEAR TERM...ELLIS
SHORT TERM...ELLIS
LONG TERM...RAH
AVIATION...ELLIS
CLIMATE...RAHHazardous weather outlook, Jun 23, 4:04 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 404 AM EDT TUE JUN 23 2015 NCZ011-027-028-043-240930- HALIFAX-NASH-EDGECOMBE-WILSON- 404 AM EDT TUE JUN 23 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION TO THE HEAT...AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY DAMAGING WIND GUSTS...AND FREQUENT CLOUD- TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES 99 TO 103 DEGREES WILL BE LIKELY THURSDAY AFTERNOON AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-077-078-085-086-088-089-240930- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 404 AM EDT TUE JUN 23 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES 100 TO 105 DEGREES ARE LIKELY FOR SEVERAL HOURS EACH AFTERNOON WEDNESDAY THROUGH FRIDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON. THE MAIN SEVERE WEATHER HAZARDS ARE LOCALLY DAMAGING WINDS AND FREQUENT CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>010-021>026-038>041-240930- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 404 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AFTERNOON HEAT INDICES 100 TO 103 DEGREES ARE LIKELY THIS AFTERNOON. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS EVENING. THE MAIN SEVERE WEATHER HAZARDS ARE LOCALLY DAMAGING WINDS AND FREQUENT CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ073>076-083-084-240930- STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 404 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES 100 TO 104 DEGREES ARE LIKELY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES 100 TO 103 DEGREES ARE LIKELY EACH AFTERNOON WEDNESDAY THROUGH FRIDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON. THE MAIN SEVERE WEATHER HAZARDS ARE LOCALLY DAMAGING WINDS AND FREQUENT CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 3:02 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EDT TUE JUN 23 2015
NCZ021-231945-
FORSYTH NC-
302 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN AND CENTRAL PORTIONS OF
FORSYTH COUNTY UNTIL 345 PM EDT...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ENON...OR 7 MILES SOUTHEAST OF EAST BEND...
MOVING EAST AT 10 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...CLEMMONS...BERMUDA RUN...HUNTSVILLE...
LEWISVILLE...WALKERTOWN...RURAL HALL...DONNAHA AND SEDGE GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3626 8045 3626 8010 3602 8010
3603 8021 3599 8023 3600 8032 3597 8040
3599 8042 3601 8042 3606 8046 3604 8049
3609 8052
TIME...MOT...LOC 1901Z 275DEG 11KT 3612 8044
VINCENTSpecial weather statement, Jun 23, 3:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT TUE JUN 23 2015
NCZ074-083-084-232000-
RICHMOND NC-ANSON NC-MONTGOMERY NC-
307 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
RICHMOND...EAST CENTRAL ANSON AND SOUTHERN MONTGOMERY COUNTIES UNTIL
400 PM EDT...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF ANSONVILLE...OR 11 MILES
NORTHEAST OF WADESBORO...MOVING EAST AT 10 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT GILEAD...ELLERBE...NORMAN...COVINGTON...PEKIN...BLEWETT FALLS
LAKE...LAKE TILLERY AND SANDHILLS GAME LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3522 8007 3528 7971 3502 7962 3500 8004
3516 8006 3518 8005 3519 8006
TIME...MOT...LOC 1907Z 259DEG 9KT 3512 7997
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:02 PM EDT | Special Weather Statement | RAH | Forsyth | 43 min |
| Jun 23, 3:07 PM EDT | Special Weather Statement | RAH | Richmond | 53 min |
| Jun 23, 4:53 PM EDT | Special Weather Statement | RAH | Hoke | 22 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.